Alert archive / Georgia / Wind Advisories in 2009

Wind Advisory 16, NWS Atlanta, GA

April 13, 200955 counties in Georgia

NWS Atlanta, GA issued this wind advisory at Apr 13, 2009, 9:56 AM EDT for 55 counties in Georgia. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2009, 9:56 AM EDT (13:56 UTC)
Expired
Apr 13, 2009, 2:00 PM EDT
In force
4 hr
Issued by
NWS Atlanta, GA
All 55 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Towns County, GA, Troup County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 131356
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 AM EDT MON APR 13 2009

GAZ001>009-011>016-019>021-030-031-041-131800-
/O.EXP.KFFC.HW.W.0002.000000T0000Z-090413T1400Z/
/O.NEW.KFFC.WI.Y.0016.090413T1400Z-090413T1800Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-HARALSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
956 AM EDT MON APR 13 2009

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...HIGH WIND WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE
HIGH WIND WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING. THE ADVISORY
IS IN EFFECT ALONG AND NORTH OF A LINE FROM HEARD COUNTY TO
FAYETTE COUNTY TO HALL COUNTY.

AN AREA OF STRONGER WINDS CONTINUE TO MOVE ACROSS PARTS OF NORTH
GEORGIA THIS MORNING. SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS
TO 45 MPH CAN BE EXPECTED INTO THE FIRST HALF OF THE AFTERNOON.
NUMEROUS REPORTS INDICATE THAT TREES AND POWER LINES HAVE BEEN
DOWN BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ALSO EXPECT TREES TO BE BLOWN OVER.

&&

$$

GAZ022-023-032>034-042>045-052>055-131800-
/O.CAN.KFFC.WI.Y.0015.000000T0000Z-090413T1400Z/
/O.NEW.KFFC.WI.Y.0016.090413T1400Z-090413T1800Z/
FORSYTH-HALL-COBB-NORTH FULTON-GWINNETT-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...NEWNAN...PEACHTREE CITY
956 AM EDT MON APR 13 2009

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE ADVISORY
IS IN EFFECT ALONG AND NORTH OF A LINE FROM HEARD COUNTY TO
FAYETTE COUNTY TO HALL COUNTY.

AN AREA OF STRONGER WINDS CONTINUE TO MOVE ACROSS PARTS OF NORTH
GEORGIA THIS MORNING. SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS
TO 45 MPH CAN BE EXPECTED INTO THE FIRST HALF OF THE AFTERNOON.
NUMEROUS REPORTS INDICATE THAT TREES AND POWER LINES HAVE BEEN
DOWN BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ALSO EXPECT TREES TO BE BLOWN OVER.

&&

$$
1 follow-up statement
000 
WWUS72 KFFC 131422
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 AM EDT MON APR 13 2009

GAZ024-025-027-035>037-046>049-056>059-066>071-078-079-131800-
/O.EXA.KFFC.WI.Y.0016.000000T0000Z-090413T1800Z/
BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-ROCKDALE-WALTON-NEWTON-
MORGAN-SPALDING-HENRY-BUTTS-JASPER-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-HARRIS-TALBOT-
INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...GRIFFIN
1022 AM EDT MON APR 13 2009

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON.
THE WIND ADVISORY IS IN EFFECT ALONG AND NORTH OF A LINE FROM
HARRIS COUNTY TO TALBOT COUNTY TO MONROE COUNTY TO MADISON COUNTY.

AN AREA OF STRONGER WINDS CONTINUE TO MOVE ACROSS PARTS OF NORTH
AND CENTRAL GEORGIA THIS MORNING. SOUTHEAST WINDS OF 20 TO 35 MPH
WITH GUSTS TO 45 MPH CAN BE EXPECTED INTO THE FIRST HALF OF THE
AFTERNOON. NUMEROUS REPORTS INDICATE THAT TREES AND POWER LINES
HAVE BEEN DOWN BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ALSO EXPECT TREES TO BE BLOWN OVER.

&&

$$

GAZ001>009-011>016-019>023-030>034-041>045-052>055-131800-
/O.CON.KFFC.WI.Y.0016.000000T0000Z-090413T1800Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-
CLAYTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...NEWNAN...PEACHTREE CITY
1022 AM EDT MON APR 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON.
THE WIND ADVISORY IS NOW IN EFFECT ALONG AND NORTH OF A LINE FROM
HARRIS COUNTY TO TALBOT COUNTY TO MONROE COUNTY TO MADISON COUNTY.

AN AREA OF STRONGER WINDS CONTINUE TO MOVE ACROSS PARTS OF NORTH
GEORGIA THIS MORNING. SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS
TO 45 MPH CAN BE EXPECTED INTO THE FIRST HALF OF THE AFTERNOON.
NUMEROUS REPORTS INDICATE THAT TREES AND POWER LINES HAVE BEEN
DOWN BY THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ALSO EXPECT TREES TO BE BLOWN OVER.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 7:53 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 13, 7:53 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 AM EDT MON APR 13 2009

.UPDATE...
REPORTS CONTINUE TO COME IN OF DOWNED TREES AND POWER LINES...POWER
OUTAGES...AND STRONG SOUTHEAST WINDS UP TO 50 MPH OVER THE NORTH
GEORGIA MOUNTAINS...WITH FAIRLY STRONG WINDS EVEN BEING OBSERVED IN
SOME OF THE VALLEYS OF NORTHWEST GA. THE STRONGEST WINDS ARE
OCCURRING ON THE NORTHWEST PERIPHERY OF THE STRATIFORM RAIN SHIELD.
THE EFFECTS OF THE STRONG PRESSURE GRADIENT BETWEEN THE WAKE LOW AND
THE SURFACE MESO-HIGH SHOULD BEGIN TO DIMINISH BETWEEN 9 AND 10 AM.

RRH

&&

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
STRONG WINDS DEVELOPING ON THE TRAILING EDGE OF THE APPROACHING
WIDESPREAD STRATIFORM PRECIPITATION SHIELD EARLY THIS MORNING OVER
NORTHERN/CENTRAL ALABAMA NOW STARTING TO EXPAND INTO THE HIGHER
TERRAIN OF NORTHWEST GEORGIA. CLASSIC SETUP FOR A WAKE LOW HIGH WIND
EVENT WITH UPPER DIFFLUENT V-PATTERN WITH SURFACE LOW TO THE
NORTHWEST. BIRMINGHAM LAST HOUR REPORTED GUST TO 37 KNOTS AND
SEVERAL OTHER SITES INTO FAR NERN AL SHOW GUSTS TO 35 KTS. EXPECT
THE HIGHEST RIDGES TO SEE STRONGER WINDS. THUS...UPGRADED TO A HIGH
WIND WARNING OVER FAR NWRN GA AND EXPANDED WIND ADVISORY TO INCLUDE
MUCH OF NORTH GA AND INTO WEST CENTRAL GA.

NEXT IMMEDIATE CONCERN IS ON THE SOUTHERN EDGE OF THE STRATIFORM
PRECIP...THE STRONGER CONVECTION. ACTIVITY SEEMS TO BE WEAKENING AS
IT OUTRUNS THE INSTABILITY AXIS AND APPROACHES WEST CENTRAL GA FROM
ALABAMA AS OF 3 AM. OVER THE NEXT FEW HOURS THOUGH...THE 500 J/KG
INSTABILITY SHOULD SHIFT EASTWARD POTENTIALLY ALLOWING FOR AN
ISOLATED SEVERE THREAT THIS MORNING ALONG AND SOUTH OF A CSG-MCN
LINE. THIS SHOULD BE THE PRIMARY FOCUS FOR SEVERE THROUGH MUCH OF
THE DAY TODAY...MAINLY OVER THOSE SOUTHERN PORTIONS OF OUR FORECAST
AREA...THOUGH CANNOT RULE OUT MORE ISOLATED SEVERE JUST AHEAD OF THE
FRONT IN THE WEST/NORTHWEST TONIGHT. THE FRONT WILL MOVE THROUGH
NORTH/CENTRAL GA TUESDAY MORNING. HIGH PRESSURE BUILDING IN LATE
TUESDAY WILL CONTINUE TO SLIDE TOWARD US FROM THE NORTHWEST
THROUGH WEDNESDAY.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
GLOBAL MODELS SHOW THE SURFACE HIGH PASSING OUR LONGITUDE ON
THURSDAY WITH THE UPPER LEVEL RIDGE AXIS FOLLOWING ON FRIDAY. WITH
THE UPPER RIDGE TO OUR EAST BY SATURDAY AND FLOW TURNING
SOUTHWESTERLY ALOFT...SEVERAL SHORTWAVES WILL RIPPLE THROUGH THE
AREA AND WARM ADVECTION WILL PULL LOW LEVEL MOISTURE BACK INTO
GEORGIA. THUNDERSTORM POTENTIAL EXPECTED TO INCREASE ON SUNDAY
WITH WARM FRONT SITUATED ACROSS THE LOCAL AREA...AHEAD OF THE NEXT
SIGNIFICANT LOW PRESSURE SYSTEM.

07
&&

.AVIATION...
AREA OF SHRA/TSRA MOVING THROUGH THIS MORNING AHEAD OF THE WARM
FRONT. MVFR CIGS/VSBYS ACROSS MOST OF THE AREA. THIS SHOULD REMAIN
FAIRLY STEADY WITH A SLOWLY LOWERING PATTERN THROUGH THE DAY AS
MOISTURE INCREASES WITH THE WARM FRONT...EVENTUALLY TO IFR
EVERYWHERE THOUGH GUIDANCE DISAGREES ON TIMING...BUT GENERALLY
THINKING SOMETIME AROUND SUNSET. SHOULD SEE CONTINUED TSRA THIS
MORNING WITH A POSSIBLE BREAK IN THE METRO SITES THIS EVENING...WITH
A SECOND ROUND OF CONVECTION TONIGHT. CSG/MCN WILL SEE PROLONGED
TSRA CHANCES TODAY MOVING OUT LATE TONIGHT. WINDS SHOULD REMAIN OUT
OF THE EAST AND INCREASE THIS AFTERNOON TO UP TO 15KT AS HIGH WEDGES
DOWN THE APPALACHIANS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  56  67  43  68 / 100  50  30  10   5
ATLANTA         66  56  66  43  66 /  90  50  30   5   5
BLAIRSVILLE     58  49  60  38  63 /  80  50  50  10  10
CARTERSVILLE    66  53  64  39  64 /  90  60  40  10   5
COLUMBUS        74  59  70  46  73 / 100  70  30   5   5
GAINESVILLE     59  54  65  44  65 /  90  50  40  10   5
MACON           70  60  73  45  73 / 100  80  30   5   5
ROME            69  55  65  43  67 /  80  60  30  10   5
PEACHTREE CITY  67  55  66  40  68 / 100  50  30   5   5
VIDALIA         74  61  73  50  73 /  80  80  40  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CHEROKEE...CLAYTON...COBB...COWETA...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FORSYTH...
GILMER...GWINNETT...HALL...HARALSON...HEARD...LUMPKIN...MURRAY...
NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...
TOWNS...UNION...WHITE.

TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: CHATTAHOOCHEE...MARION...MUSCOGEE...STEWART...WEBSTER.

HIGH WIND WARNING UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...WALKER...
WHITFIELD.

&&
Hazardous weather outlook, Apr 13, 4:39 AM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EDT MON APR 13 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
439 AM EDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...
ESPECIALLY ACROSS CENTRAL GEORGIA. STRONG WINDS ARE EXPECTED IN
PORTIONS OF NORTHWEST GEORGIA THIS MORNING.

.SYNOPSIS...
AN AREA OF LOW PRESSURE NEAR MEMPHIS THIS MORNING WILL MOVE EAST
TODAY. A WARM FRONT WILL LIFT NORTH ACROSS THE STATE WHILE THE
TRAILING COLD FRONT MOVES INTO THE DEEP SOUTH. IN THE MEANTIME...
A COOL...STABLE RIDGE OF HIGH PRESSURE WILL WEDGE DOWN THE EASTERN
SLOPES OF THE APPALACHIANS.

.PRIMARY HAZARDS...
ISOLATED TORNADOES WILL BE POSSIBLE SOUTH OF A LINE FROM LA GRANGE
TO FORSYTH TO LOUISVILLE. LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH
AND WEST OF A LINE FROM ATHENS TO SUWANEE TO BLUE RIDGE.

.DISCUSSION...
WINDS ACROSS MOST OF THE AREA WILL SWING AROUND TO THE SOUTHEAST
AHEAD OF THE APPROACHING COLD FRONT. THIS WILL INCREASE MOISTURE
AND INSTABILITY ACROSS MOST OF THE REGION ESPECIALLY ACROSS
PORTIONS OF CENTRAL GEORGIA. CAPES WILL RANGE BETWEEN 400 AND 800
ACROSS CENTRAL GEORGIA...MAINLY THIS AFTERNOON. WITH THE
INCREASING INSTABILITY...THE APPROACHING COLD FRONT...AND THE
UPPER LEVEL DISTURBANCE...SEVERE STORMS WILL BE POSSIBLE ACROSS A
GOOD PORTION OF NORTH AND CENTRAL GEORGIA. HOWEVER...IN NORTHEAST
GEORGIA WHERE THE COOL WEDGE OF HIGH PRESSURE IS IN PLACE...THE
ATMOSPHERE WILL LIKELY NOT DESTABILIZE ENOUGH TO SUPPORT SEVERE
THUNDERSTORMS. THERE WILL LIKELY BE TWO ROUNDS OF THUNDERSTORMS.
ONE THIS MORNING AS A SQUALL LINE MOVES THROUGH CENTRAL GEORGIA...
AND ANOTHER THIS AFTERNOON INTO TONIGHT AS THE COLD FRONT
APPROACHES.

IN ADDITION...A SMALL AREA OF HIGH PRESSURE BEHIND THE SHOWERS MOVING
THROUGH NORTH GEORGIA THIS MORNING WILL ALLOW THE PRESSURE
GRADIENT TO TIGHTEN. SOUTHEASTERLY WINDS WILL INCREASE THIS
MORNING TO BETWEEN 20 AND 30 MPH WITH GUSTS TO BETWEEN 35 AND 45
MPH...WITH HIGHER GUSTS IN THE HIGHEST ELEVATIONS. THESE STRONG
WINDS WILL LIKELY KNOCK DOWN A FEW TREES AND POWERLINES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN ON SUNDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF CENTRAL
GEORGIA THIS AFTERNOON AND EVENING. IN ADDITION...SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Apr 13, 9:31 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 AM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     NON-TSTM WND DMG 3 S MARIETTA            33.91N 84.54W
04/13/2009                   COBB               GA   PUBLIC

            SEVERAL TREES BLOWN DOWN ALONG AND NEAR SOUTH COBB DRIVE.

&&

KFRANTZ
Local storm report, Apr 13, 9:34 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
934 AM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     NON-TSTM WND DMG TALKING ROCK            34.51N 84.51W
04/13/2009                   PICKENS            GA   PUBLIC

            NUMEROUS TREES DOWN FROM TALKING ROCK TO JASPER.

&&

NMAYES
Special weather statement, Apr 13, 9:49 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 AM EDT MON APR 13 2009

GAZ021-032>034-043>045-053>055-131500-
949 AM EDT MON APR 13 2009

...SIGNIFICANT WEATHER ALERT FOR 55 MPH WINDS IN COWETA...FAYETTE...
CLAYTON...DOUGLAS...DEKALB...COBB...GWINNETT...CHEROKEE AND FULTON
COUNTIES UNTIL 1100 AM EDT...

AT 946 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY STRONG WINDS OCCURING IN THE WAKE OF A LARGE COMPLEX OF SHOWERS
AND THUNDERSTORMS. WIND GUSTS UP TO 55 MPH CAN BE EXPECTED AS THE
AREA OF STRONG WINDS MOVE ACROSS COWETA...FAYETTE...CLAYTON...
DOUGLAS...DEKALB...COBB... GWINNETT... CHEROKEE AND FULTON COUNTIES
THROUGH 1100 AM EDT.
Special weather statement, Apr 13, 9:51 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
951 AM EDT MON APR 13 2009

GAZ014-015-021>023-032>034-043>045-052>055-066-067-131500-
951 AM EDT MON APR 13 2009

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TROUP...
MERIWETHER...HEARD...COWETA...FAYETTE...CLAYTON...DOUGLAS...DEKALB...
COBB...GWINNETT...FORSYTH...CHEROKEE...HALL...DAWSON...LUMPKIN AND
FULTON COUNTIES UNTIL 1100 AM EDT...

AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY STRONG WINDS OCCURING IN THE WAKE OF A LARGE COMPLEX OF SHOWERS
AND THUNDERSTORMS. WIND GUSTS UP TO 55 MPH CAN BE EXPECTED AS THE
AREA OF STRONG WINDS MOVE ACROSS  TROUP...MERIWETHER...HEARD...
COWETA...FAYETTE...CLAYTON... DOUGLAS...DEKALB...COBB...GWINNETT
...FORSYTH...CHEROKEE...HALL...DAWSON...LUMPKIN AND FULTON COUNTIES
THROUGH 1100 AM EDT.
Local storm report, Apr 13, 9:55 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 AM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND DMG CUMMING                 34.21N 84.14W
04/13/2009                   FORSYTH            GA   PUBLIC

            NUMEROUS TREES AND POWER LINES BLOWN DOWN IN THE CUMMING
            AREA. SOME TREES ARE ON HOUSES CAUSING MAJOR DAMAGE. SOME
            BLOWN TRANSFORMERS ARE CAUSING FIRES.

0900 AM     NON-TSTM WND DMG SANDY SPRINGS           33.94N 84.37W
04/13/2009                   FULTON             GA   PUBLIC

            A LARGE TREE HAS FALLEN ON A HOUSE AT 125 WEST SPALDING
            DRIVE CAUSING MAJOR DAMAGE. OTHER TREES HAVE FALLEN IN
            THE IMMEDIATE AREA AS WELL.

&&

KFRANTZ
Special weather statement, Apr 13, 9:56 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 AM EDT MON APR 13 2009

GAZ083-093>096-107-131430-
956 AM EDT MON APR 13 2009

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN PULASKI...MACON...
BLECKLEY...HOUSTON...PEACH AND TWIGGS COUNTIES UNTIL 1030 AM EDT...

AT 956 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MEADOWDALE TO 13 MILES SOUTH OF
HENDERSON...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
PULASKI...MACON...BLECKLEY...HOUSTON...PEACH AND TWIGGS COUNTIES
THROUGH 1030 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MOSS OAK...MEADOWDALE...HENDERSON...SAINT LOUIS...MIAMI
VALLEY...GROVE PARK...ELKO...PERRY...LAKEWOOD...GROVANIA...HOUSTON
LAKE...CLINCHFIELD...HAYNEVILLE...SAND BED AND WARNER ROBINS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:16 AM EDTWind AdvisoryFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 27 more8 hr
Apr 13, 3:28 AM EDTHigh Wind WarningFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more7 hr
Apr 13, 6:23 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart39 min
Apr 13, 9:33 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Houston, Macon, Sumter42 min
Apr 13, 10:16 AM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski, Twiggs44 min
Apr 13, 11:34 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee21 hr
Apr 13, 12:28 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox65 min
Apr 13, 12:44 PM EDTTornado WarningFFCTelfair48 min
Apr 13, 1:07 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler38 min
Apr 13, 1:28 PM EDTSevere Thunderstorm WarningFFCToombs47 min

Nearby

Wind Advisories in Georgia, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.